MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID; STAPLE, FIXATION, BONE

SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID; STAPLE, FIXATION, BONE
Catalog Number 72201881
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/05/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure the anchor was broken when the anchor was inserted.It is unknown if a back up device was available or if a delay was caused by the device malfunction.No patient injuries were reported.
 
Additional Manufacturer Narrative
(b)(4).One dynomite 2.0mm peek anchor preassembled needles fixation device reported on for each of two complaints.The complaint stated: ¿the anchor was broken when the anchor was inserted.¿ this instrument is recommended for attachment of soft tissue to bone situations.The product has very specific prep instruction for use with only smith and nephew drill bits and guides.Per instructions for use: ¿it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.To prepare the insertion site, only use the smith and nephew drill guides and drill bits intended for use with the dynomite suture anchor or the implant may not be properly aligned.Inspect the drill bit for damage prior to use.Do not attempt to straighten or sharpen the drill bit.Sharpening will alter the implantation site and could affect anchor stability¿.Response to further questions were unsuccessful.No root cause associated with the manufacture of this device was determined.Request for further details was unsuccessful.It is unknown whether accompanying prep instrument and tools were smith and nephew products.No root cause associated with the manufacture of this device was confirmed.No further investigation warranted at this time.
 
Additional Manufacturer Narrative
One 72201881 dynomite 2.0mm peek anchor with needles fixation device used for treatment, was returned for evaluation.This instrument is recommended for attachment of soft tissue to bone situations.This device is not recommended for comminuted bone condition.Complaint search revealed one other complaint for the history of this production lot.The complaint stated: ¿the anchor broke when inserted.¿ the insertion device was returned.The handle and shaft are not damaged.The double needle and suture assembly was returned undamaged.They do not show evidence of use.The anchor was not returned and could therefore not be evaluated.Instruction for use stated that it is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.To prepare the insertion site, only use the smith and nephew drill guides and drill bits intended for use with the dynomite¿ suture anchor or the implant may not be properly aligned.Ensure the anchor placement is aligned with the drilled hole.Proper alignment is essential for successful repair.Establish and maintain axial alignment of the suture anchor to the drilled insertion site.No root cause related to the manufacture of the device was confirmed.Product met specifications upon release to distribution.

Brand Name
DYNOMITE 2.0 PK W/NDL,1#2-0 ULTRABRAID
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8565734
Report Number1219602-2019-00484
Device Sequence Number11225636
Product Code JDR
UDI-Device Identifier03596010619068
UDI-Public03596010619068
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2022
Device Catalogue Number72201881
Device Lot Number50691041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2019
Initial Date Received by Manufacturer 04/05/2019
Supplement Date Received by Manufacturer05/23/2019
07/23/2019
Initial Report FDA Received Date04/30/2019
Supplement Report FDA Received Date05/24/2019
07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1